About My Health Careers Internship MedBlogs Contact us
Medindia LOGIN REGISTER
Advertisement

Now, Ten Women Affected by Adverse Drug Reaction in Rajawadi Hospital

by Sushma Rao on August 23, 2014 at 5:45 PM
Font : A-A+

Now, Ten Women Affected by Adverse Drug Reaction in Rajawadi Hospital

Within a week 28 female patients at Bhabha Hospital, Kurla, and ten at Ghatkopar's Rajawadi Hospital developed adverse drug reaction (ADR) after having been administered a variant combination of five drugs of which two were antibiotics, Ceftriaxone and Cefotaxime for monsoon-related ailments.

At Rajawadi Hospital, the patients complained of convulsions, breathlessness, fever and chills, after being injected with a concoction of antibiotics, antacids and antiemetic, while patients at Bhabha Hospital also suffered serious reactions.

Advertisement

Both Bhabha and Rajawadi hospitals were supplied the antibiotics by the same manufacturers — Himachal Pradesh-based Zee Laboratories Ltd and Navi Mumbai's Sanjivani Parenteral Ltd.

Mankhurd resident Asma Saiyyed (28), being treated for typhoid at the women's ward in Rajawadi Hospital, told reporters, "I started feeling very cold and was soon shivering. I saw several patients in my ward were experiencing the same. I also suffered from convulsions that lasted till the nurses and doctors started me on saline," said Asma.
Advertisement

Dr. Vidya Thakur, medical superintendent, Rajawadi Hospital, said, "This  intriguing incident involved 45 patients, including a few at the male ward who were given the injections but only 10 reacted. The adverse effects started soon after the injections were administered. All 10 female patients started complaining of chills and abdomen pain. After the recent cases of adverse reactions to these drugs at Bhabha Hospital, we did not want to take any risk and immediately informed our senior doctors. They immediately started treatment and now all 10 women, aged between 25 and 70, are stable."

Food and Drug Administration (FDA) officials, Pramod Yashtwar and K T More, visited Rajawadi Hospital and collected sealed samples of all seven drugs, including the saline bottle for testing. "All medicines are within their expiry dates. Two antibiotics have come from the same manufacturer so the drug quality will be thoroughly checked," said drug inspector Pramod Yashtwar. "A notice to stop usage of the drug immediately has already been circulated across all state and civic hospitals. It takes nearly two weeks to check for growth of pyrogens or contamination of any other sorts," said K T More, drug inspector, zone 3.

The only patient who died after suffering allergic reactions after consuming the two drugs at Bhabha Hospital was Saira Sheikh (47). Tests have deduced that she had dengue, however a test done privately by her relatives had showed she had typhoid.

Dr. Thakur said, "We are awaiting the post-mortem report, which will determine the exact cause of death. But, the PCR test revealed she was suffering from dengue, due to which she had low platelet counts. She was admitted with high fever in the Kurla hospital barely for 30 hours."



Source: Medindia
Advertisement

Advertisement
News A-Z
A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
News Category
What's New on Medindia
January is the Thyroid Awareness Month in 2022
Menstrual Disorders
Coffee May Help You Fight Endometrial Cancer
View all

Medindia Newsletters Subscribe to our Free Newsletters!
Terms & Conditions and Privacy Policy.

More News on:
Drug Toxicity Signature Drug Toxicity Pharmacovigilance - The Key to Drug Safety 

Recommended Reading
Antibiotics
Antibiotics are among the most used and abused medications. This article explains some general ......
Antibiotics Wrongly Prescribed by Many GPs: Survey
Almost half of British GPs have admitted prescribing antibiotics even though they know they will ......
Careless Use of Broad-Spectrum Antibiotic Bred Baby-Threatening Germ
In the 1950s, careless use of a broad-spectrum antibiotic created a hyper-virulent strain of germ ...
Quiz on Antibiotics
Your doctor may suggest antibiotics at the first sight of an infection, but how much do you ......
Drug Toxicity
Drug toxicity is an adverse reaction of the body towards a drug that results as a side effect of a d...
Pharmacovigilance - The Key to Drug Safety
Pharmacovigilance refers detecting and reporting adverse drug reactions, thereby ensuring patient .....

Disclaimer - All information and content on this site are for information and educational purposes only. The information should not be used for either diagnosis or treatment or both for any health related problem or disease. Always seek the advice of a qualified physician for medical diagnosis and treatment. Full Disclaimer

© All Rights Reserved 1997 - 2022

This site uses cookies to deliver our services. By using our site, you acknowledge that you have read and understand our Cookie Policy, Privacy Policy, and our Terms of Use
open close
CONSULT A DOCTOR
I have read and I do accept terms of use - Telemedicine

Advantage Medindia: FREE subscription for 'Personalised Health & Wellness website with consultation' (Value Rs.300/-)